5 days post op. Bad headache, severe pain on one side. Ok to take Advil?

I had BA surgery last Tuesday, five days ago. I'm still taking pain meds because my left breast is extremely painful. I'm having sharp, hot, unbearable pain with intermittent shooting pains that take my breath away. Is this normal? Also, I have a really bad headache and would like to take Advil. Is that ok?

Doctor Answers 11

Advil and BA

 Your symptoms are a bit more severe than most for 5 days after surgery and I would recommend seeking out your surgeon  to ensure no other issues are taking place.Some surgeons allow post op anti-inflammatory medications others do no as they worry they may cause bleeding

5 days post op. Bad headache, severe pain on one side. Ok to take Advil?

Thank you for your question and I am sorry to hear of your persistent breast pain.  Though some discomfort is expected with a breast augmentation your symptoms are a bit more severe than most for 5 days after surgery and I would recommend seeking out your surgeon for an in-person evaluation to ensure no other issues are taking place.  It would also allow you the opportunity to clear the use of Advil.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Pain after Breast Augmentation

Dear cwilbur76, 

I would make an appointment to have your operating surgeon take a look at that left side. As for the headache, we instruct patients to avoid NSAIDs (advil/ibuprofen) and aspirin products for 7 days after surgery. Tylenol/acetaminophen does not thin the blood and would be okay to take. You can double check with your surgeon on that as well. Good luck!

Breast augmentation

Thank you for your question.

I would definitely recommend that you contact your surgeon and have him/her exam the area just to rule out any complications and address your medication questions but you are very early on in your recovery and throughout your recovery period you may experience different sensations such as tingling, burning or intermittent shooting pain.  These are normal experiences as the skin, muscles and tissue stretch to accommodate your implants, and as sensory nerves heal. If you consider these symptoms to be “unbearable” and “take your breath away” then this is abnormal and needs to be addressed with your surgeon. Best of luck in your recovery!
Sincerely,


James Fernau, MD, FACS
Board Certified ENT
Board Certified Plastic Surgery
Member of ASPS, ASAPS, ISAPS, The Rhinoplasty Society, AAFPRS, OTO/HNS, ASLMS, International Federation for Adipose Therapeutics & Science

James Fernau, MD, FACS
Pittsburgh Plastic Surgeon
4.9 out of 5 stars 68 reviews

Breast Augmentation/Breast Implants/Anatomic Gummy Bear Implants/ Silicone Implants/Breast Implant Revision

I appreciate your question.

Since there has been a change in your post op course, please contact your surgeon so he/she cane examine you and recommend the most appropriate treatment plan at this time.

The best way to assess and give true advice would be an in-person exam.

Please see a board-certified plastic surgeon that specializes in aesthetic and restorative breast surgery.

Best of luck!

Dr. Schwartz

Board Certified Plastic Surgeon

#RealSelf100Surgeon

#RealSelfCORESurgeon

Breast augmentation recovery

It is best to contact your surgeon for how he/she would like you to proceed.  Any extreme pain should be reported to your surgeon as it is not expected.  He/She may prefer for you to come in for an evaluation to rule out any issues.  Best wishes.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Pain after Augmentation

I would agree that it is best to contact your surgeon about medications and such extreme discomfort, your surgeon can see you and assess why one side is far more painful than the other and discuss pain medication options. Best of Luck. Dr. K

Robert M. Kachenmeister, MD
Orange County Plastic Surgeon
5.0 out of 5 stars 21 reviews

Post Op Pain

Hello,


I would advise you to contact your Plastic Surgeon because they know your situation the best, they will have their own preferred protocols for post op medications and may want to see you in person to evaluate that one-sided pain.


All the best

5 days post op

Notify your surgeon about the pain you are experiencing. Some pain after breast augmentation is normal but if one side is much more painful than the other, we worry about something such as a hematoma.

Pain Post Breast Augmentation

Thank you for sharing your question.

Pain 5 days post breast augmentation surgery is normal. Typically your plastic surgeon should have prescribed pain medication. If he or she hasn't, i would first advise to see your surgeon and discuss your pain and concerns, he or she can possibly call in a prescription to your pharmacist. Secondly i would advise to take Tylenol if you do not have anything else. Best of Luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.